Hail, Gentry
- When
- August 18, 7:18 PM CST
- Where
- Gentry County, 1 mi N of Stanberry
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.233, -94.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 18, 2:53 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CDT THU AUG 18 2005 .DISCUSSION... AFTERNOON WATER VAPOR IMAGERY SHOWS VIGOROUS UPPER LEVEL LOW OVER SOUTHERN ALBERTA/SASKATCHEWAN. MEANWHILE...SURFACE ANALYSIS SHOWS ASSOCIATED LOW OVER MN/IA...WITH A CONFLUENCE ZONE STRETCHING SOUTHWEST INTO NORTHERN MISSOURI. CU FIELD HAS INCREASED ACROSS NORTHERN MISSOURI THIS AFTERNOON. DECENT MOISTURE POOLING IN THIS REGION (WITH AFTERNOON DEWPOINTS IN THE MID 70S)...COMBINED WITH A FAIRLY UNSTABLE AIRMASS...MAY PROVIDE ENOUGH SUPPORT FOR THUNDERSTORM ACTIVITY THIS EVENING. ASSISTANCE OF INCREASING LOW LEVEL JET WILL PROVIDE SLIGHTLY BETTER FOCUS TONIGHT ACROSS NORTHERN MISSOURI...SO HAVE MAINTAINED 30 POPS NORTH OF THE MISSOURI RIVER. TOMORROW WILL BE ANOTHER HOT DAY AS 850 MB TEMPS MODERATE A COUPLE OF DEGREES. ANTICIPATE HIGH TEMPERATURES IN THE MID 90S FOR MOST OF THE FORECAST AREA...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. AFOREMENTIONED UPPER LEVEL LOW WILL DIVE SOUTHEAST ON FRIDAY...AND BRING A COLD FRONT KNOCKING ON OUR DOORSTEP LATE FRIDAY AFTERNOON. HAVE RETAINED THE HIGHEST POPS (50-60) BETWEEN 00Z AND 12Z SATURDAY. BOTH NAM AND GFS SOLUTIONS ACCELERATE THE FRONT ACROSS MISSOURI...WITH PRECIPITATION ENDING DURING THE MORNING HOURS. IN THE WAKE OF THE FRONT...EXPECT HIGH TEMPERATURES TO COOL INTO THE 80S FOR THE WEEKEND. A SURFACE RIDGE IS IN PLACE THROUGH THE BEGINNING OF THE WEEK...WITH A SLOW WARMING TREND. THE MID RANGE MODELS BRING THE NEXT WEATHER MAKER IN LATE PERIOD NEAR DAY 7. THE MODELS ARE NOT IN AGREEMENT WITH THE TIMING OF FROPA...WITH THE DGEX EARLY IN THE DAY ON THURSDAY...RANGING DOWN TO THE GFS THAT DOESNT BRING IT THROUGH UNTIL FRIDAY. DUE TO UNCERTAINTIES...HAVE NOT INTRODUCED POPS YET AGAIN...AND WILL WAIT ANOTHER RUN. HAVE CONTINUED TO TREND SKY/TEMPS THAT DIRECTION. LS/SM/LVK && .PREVIOUS DISCUSSION... 315 AM CDT THU... THUNDERSTORM CHANCES THROUGH SATURDAY AND HOT TEMPERATURES TODAY AND FRIDAY ARE THE MAIN CONCERNS IN SHORT TERM. CURRENT ACTIVITY OCCURRING IN AN AREA OF ISENTROPIC LIFT WHICH SHOWS UP NICELY ON 310K SURFACE OF THE NAM. THIS LIFT SHOULD BE SHIFTING TO THE EAST OF FORECAST AREA BY LATE MORNING. BUT THEN HAVE TO WATCH WHERE SURFACE TROUGH...CURRENTLY IN EASTERN NEBRASKA...SETTLES THIS AFTERNOON AS SHORT WAVE ASSOCIATED WITH IT MOVES OFF INTO THE GREAT LAKES. LIKELY WILL STALL NEAR IOWA MISSOURI BORDER. WITH MOISTURE EXPECTED TO POOL ALONG IT LATER THIS AFTERNOON...WE MAY SEE SOME STORMS POPPING UP IN ITS VICINITY TOWARD EVENING. WILL GO WITH ONLY SLIGHT CHANCES FOR THE AFTERNOON PERIOD DUE TO LACK OF A TRIGGER OTHER THAN CONVECTIVE TEMPS...BUT INTRODUCE CHANCE POPS FOR TONIGHT IN NORTHERN MISSOURI WITH 950 TO 900 MB WINDS PICKING UP AND CONVERGING INTO THAT REGION. IN WAKE OF STORMS THIS MORNING...SHOULD SEE CLEARING AND SOUTH TO SOUTHWEST WINDS PICKING UP AND ADVECTING IN MUCH WARMER AIR. WITH DEWPOINTS ALSO RISING...WILL LIKELY SEE SOME AFTERNOON HEAT INDICES CLIMB JUST ABOVE THE 100 DEGREE MARK. NOT ENOUGH TO WARRANT A HEAT ADVISORY BUT WILL CERTAINLY HIGHLIGHT IN THE HWO. ANOTHER HOT DAY EXPECTED ON FRIDAY BEFORE THE COLD FRONT MOVES THROUGH REGION FRIDAY NIGHT AND SATURDAY MORNING. THIS FRONT WILL BE ASSOCIATED WITH A STRONGER NORTHERN STREAM SHORT WAVE CURRENTLY EVIDENT IN WESTERN CANADA ON THE WV LOOP. THIS WAVE EXPECTED TO DEEPEN A LITTLE MORE THEN SKIRT ALONG CANADIAN BORDER ON FRIDAY. STRENGTH AND SPEED OF THIS WAVE INDICATES SURFACE FRONT SHOULD HAVE NO PROBLEM DIVING SOUTHWARD FRIDAY NIGHT...AND MAY PRODUCE SOME SEVERE WEATHER...WHICH WILL BE HIGHLIGHTED IN HWO. THIS FRONT WILL MARK THE END TO OUR MINI HEAT WAVE THAT WILL OCCUR TODAY AND FRIDAY. PC 845 PM CDT WED... HAVE ADJUSTED PRECIPITATION CHANCES AND CLOUD COVER A LITTLE FOR TONIGHT. LATEST MOISTURE IMAGERY INDICATES A SHORTWAVE TRACKING ENE ALONG THE NEB/SD BORDER. IT APPEARS THAT THE BRUNT OF THE UPPER DYNAMICS WILL TRACK NORTH OF THE CWA. THE SHORTWAVE...ALONG WITH A DRY LINE IN WRN NEB...HAS TRIGGERED THUNDERSTORMS NR THE LBF AREA. IF THIS ACTIVITY HOLD TOGETHER AS IT MOVES EAST...IT WOULD PROBABLY NOT REACH THE EXTREME NWRN CWA UNTIL AROUND DAYBREAK. WILL NOT REMOVE POPS ACROSS THE WRN ZONES ENTIRELY AS THERE IS SOME CONCERN ABOUT THETAE ADV LATE TONIGHT. NAM LOOKS FAIRLY IMPRESSIVE WITH THE 310-315K THETAE ADVECTION FOR LATE TONIGHT. HOWEVER... BELIEVE THAT THE H8 FLOW OF THE NAM LOOKS TOO STRONG. PREFER WEAKER VERSION OF THE GFS. REGARDLESS...WILL HOLD A THREAT OF THUNDERSTORMS FOR MAINLY THE NWRN HALF OF THE CWA FOR LATE TONIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 627 PM CDT THU AUG 18 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-192330- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 627 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING GENERALLY NORTH OF THE MISSOURI RIVER TO THE MISSOURI IOWA BORDER. LATEST SATELLITE IMAGERY SHOWS STRONG THUNDERSTORMS FORMING RAPIDLY OVER NORTHEAST KANSAS WITH ISOLATED STORMS NORTH OF KIRKSVILLE. EVENTUALLY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FILL IN BETWEEN THESE TWO AREAS. THE AIRMASS HAS BECOME VERY UNSTABLE ACROSS THE NORTHERN THIRD OF MISSOURI AND THESE STORMS WILL CONTINUE TO BE FED BY THIS UNSTABLE AIR. AS THE STORMS MATURE AND FORM A LARGER AREA OF STRONG TO SEVERE THUNDERSTORMS A COLD POOL MAY FORM OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI. THIS COLD POOL COULD FORCE THE GROWING COMPLEX OF THUNDERSTORMS SOUTHEAST TOWARDS THE GREATER KANSAS CITY AREA AS WELL AS AREAS ALONG AND NORTH OF THE MISSOURI RIVER. LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...DUE TO THE RECENT HEAVY RAINS FROM KANSAS CITY TO THE BOONVILLE FLASH FLOODING COULD BE A PROBLEM FOR CITIES BORDERING ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER HOT AND HUMID DAY IS EXPECTED ON FRIDAY...WITH AFTERNOON HEAT INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS. A COLD FRONT WILL APPROACH THE REGION ON FRIDAY EVENING...BRINGING A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS DURING THE EVENING HOURS...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT INTO SATURDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING ACROSS NORTHERN MISSOURI AND PARTS OF WEST CENTRAL AND CENTRAL MISSOURI...AS WELL AS EXTREME EAST CENTRAL KANSAS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY NIGHT...INITIALLY IN NORTHERN MISSOURI AND NORTHEASTERN KANSAS...AND THEN ACROSS THE OUTLOOK AREA OVERNIGHT. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 540 PM CDT THU AUG 18 2005 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-190500- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- WYANDOTTE KS-ADAIR MO-ANDREW MO-ATCHISON MO- BUCHANAN MO-CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO- CLINTON MO-DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO- HARRISON MO-HOLT MO-HOWARD MO-JACKSON MO-LAFAYETTE MO- LINN MO-LIVINGSTON MO-MACON MO-MERCER MO-NODAWAY MO- PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SALINE MO- SCHUYLER MO-SULLIVAN MO-WORTH MO- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 731 IN EFFECT UNTIL 12 AM CDT FRIDAY MORNING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 31 COUNTIES IN CENTRAL MISSOURI HOWARD SALINE IN NORTH CENTRAL MISSOURI CALDWELL CARROLL CHARITON DAVIESS GRUNDY HARRISON LINN MO LIVINGSTON MACON MERCER PUTNAM RANDOLPH SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI ANDREW ATCHISON MO BUCHANAN CLINTON DEKALB GENTRY HOLT NODAWAY WORTH IN WEST CENTRAL MISSOURI CLAY JACKSON LAFAYETTE PLATTE RAY THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY... BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE...CONCORDIA... EXCELSIOR SPRINGS...FAYETTE...GALLATIN...GRANT CITY... INDEPENDENCE...KANSAS CITY...KANSAS CITY...KEYTESVILLE... KINGSTON...KIRKSVILLE...LA PLATA...LANCASTER...LEAVENWORTH... LEXINGTON...LIBERTY...MACON...MARSHALL...MARYVILLE...MILAN... MOBERLY...MOUND CITY...NEW FRANKLIN...OLATHE...OREGON... OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG... PRINCETON...RICHMOND...ROCKPORT...SAVANNAH...ST. JOSEPH... TRENTON...TROY AND UNIONVILLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT THU AUG 18 2005 MOZ008-190015- SCHUYLER- 621 PM CDT THU AUG 18 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN SCHUYLER COUNTY... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF QUEEN CITY...OR 15 MILES NORTH OF KIRKSVILLE...MOVING EAST AT 25 MPH. PEOPLE IN SOUTHEAST SCHUYLER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. NRR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HIGHLAND 39.86N 95.27W
08/18/2005 1.00 INCH DONIPHAN KS LAW ENFORCEMENT
&&
LVKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST WATHENA 39.76N 94.95W
08/18/2005 65 MPH DONIPHAN KS LAW ENFORCEMENT
&&
LVKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL WATHENA 39.76N 94.95W
08/18/2005 0.75 INCH DONIPHAN KS LAW ENFORCEMENT
&&
LVKThe Pleasant Hill radar (KEAX), 160 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471775.